Alert archive / New Jersey / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

July 2, 2014Atlantic County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 2, 2014, 10:30 PM EDT for Atlantic County, New Jersey. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2014, 10:30 PM EDT (02:30 UTC)
Expired
Jul 2, 2014, 11:30 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

County Atlantic County, NJ

The radar

The Philadelphia radar (KDIX), 60 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2489 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WWUS81 KPHI 030230
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 PM EDT WED JUL 2 2014

NJZ016>019-021-022-027-030330-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
1030 PM EDT WED JUL 2 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...NORTHEASTERN
CUMBERLAND...SOUTHEASTERN CAMDEN...SOUTHEASTERN GLOUCESTER...
SOUTHEASTERN SALEM AND SOUTHERN BURLINGTON COUNTIES...

AT 1028 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ELMER TO DOROTHY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. 

THESE STORMS WILL BE NEAR FRANKLINVILLE AROUND 1040 PM...WILLIAMSTOWN
AROUND 1050 PM...SICKLERVILLE AROUND 1100 PM...ATCO AROUND 1110 PM...
MARLTON LAKES AROUND 1120 PM AND TABERNACLE AROUND 1130 PM.

LAT...LON 3931 7483 3932 7487 3925 7491 3958 7533
      3990 7477 3964 7438 3961 7439

$$

FORECASTER:SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 2, 9:40 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 2, 9:40 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 PM EDT WED JUL 2 2014

.SYNOPSIS...
A TROUGH OF LOW PRESSURE TO THE WEST WILL AFFECT OUR REGION
TONIGHT. IT WILL BE FOLLOWED BY A COLD FRONT WHICH WILL THEN CROSS
THE AREA THURSDAY INTO FRIDAY. BY THURSDAY...TROPICAL STORM ARTHUR
WILL START MOVING NORTHEAST AND WILL INTERACT WITH THE FRONT
OFFSHORE BY LATE FRIDAY AND SATURDAY. ANOTHER HIGH PRESSURE SYSTEM
WILL MOVE TOWARD OUR AREA BY SUNDAY BEFORE MOVING EAST OF THE
REGION EARLY NEXT WEEK

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE HEAT ADVISORY HAS EXPIRED THIS EVENING. WE STILL EXPECT A VERY
WARM AND MUGGY NIGHT TONIGHT WITH TEMPERATURES ONLY DROPPING INTO
THE UPPER-70S ALONG THE URBAN CORRIDOR.

EXTENDED THE SEVERE THUNDERSTORM WATCH UNTIL 10PM FOR EASTERN NEW
JERSEY ONLY AS THE BEST OUTFLOW BOUNDARIES WERE MARCHING THROUGH.
ELSEWHERE WE CANCELED THE WATCH AS THE ATMOSPHERE WAS PRETTY
OVERTURNED THOUGH A FEW STRAY SHOWERS, WITH POSSIBLE THUNDER, ARE
NOT OUT OF THE QUESTION, JUST NOTHING WIDESPREAD AT THIS POINT.

A CONTINUED THREAT FOR LOCALLY HEAVY RAINFALL EXISTS WITH THE
STORMS, IN ADDITION TO THE STRONG STRAIGHT LINE WINDS. THE STORMS
ARE RELATIVELY SLOW MOVING AND PRECIPITABLE WATER VALUES ARE IN
EXCESS OF 1.75 INCHES.

A MOSTLY CLOUDY SKY ALONG WITH PATCHY LIGHT FOG AND HAZE ARE
EXPECTED FOR OVERNIGHT. SCATTERED RAIN SHOWERS MAY LINGER. LOW
TEMPERATURES SHOULD BE MAINLY IN THE LOWER AND MIDDLE 70S WITH A
LIGHT WIND.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
WE ARE ANTICIPATING THE FRONTAL BOUNDARY FROM THE NORTHWEST TO
STALL OVER OUR REGION ON THURSDAY. IT IS EXPECTED TO BEGIN TO
INTERACT WITH TROPICAL MOISTURE WHICH HAS BECOME ESTABLISHED IN
OUR REGION. AS A RESULT, WE ARE ANTICIPATING SHOWERS AND SCATTERED
THUNDERSTORMS TO DEVELOP ON THURSDAY MORNING AND THEY SHOULD
CONTINUE INTO THE AFTERNOON. PRECIPITABLE WATER VALUES WILL BE
AROUND 2 INCHES. THE SHOWERS AND THUNDERSTORMS SHOULD BE SLOW
MOVING AND WE ARE CONCERNED WITH THE POTENTIAL FOR FLASH FLOODING
FROM THE INTERSTATE 95 CORRIDOR NORTHWESTWARD. WE HAVE ISSUED A
FLASH FLOOD WATCH FOR THOSE AREAS.

WE HAVE GONE A BIT BELOW GUIDANCE FOR THE MAXIMUM TEMPERATURES
FOR THURSDAY DUE TO THE EXPECTED RAIN SHOWERS AND CLOUD COVER. THE
WIND SHOULD FAVOR THE SOUTH AND SOUTHWEST AROUND 5 TO 10 MPH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AT THE START OF THE LONG TERM PERIOD THE MID-LEVEL TROUGHING WILL
STILL BE TO THE WEST OF THE REGION. THIS WILL ALLOW FOR THE
SURFACE COLD FRONT TO SLOWLY SLINK ACROSS THE REGION AS IT BECOMES
BETTER ALIGNED PARALLEL TO THE UPPER LEVEL FLOW AS TS ARTHUR IS
EXPECTED TO PASS WELL TO OUR EAST. THE TROUGHING SHOULD LIFT
THROUGH BY THE FIRST HALF OF THE WEEKEND GIVING WAY TO PSEUDO-
ZONAL FLOW THROUGH EARLY NEXT WEEK. ANOTHER DEEPENING TROUGH IS
EXPECTED BY MID NEXT WEEK.

FRIDAY...THIS IS THE TIME OF THE YEAR WHERE WE HARDLY SEE A
ROBUST COLD FRONT RIP THROUGH THE REGION GIVING WAY TO A MORE
REFRESHING AIR MASS. AS PER THE NORM, THE SURFACE BOUNDARY WILL
BASICALLY LIMP THROUGH LATER ON FRIDAY PROVIDING ANOTHER FOCUS FOR
CONVECTION AS PWATS REMAIN AROUND 2 INCHES...MORE HEAVY RAIN IS
EXPECTED. AT THIS TIME THE CURRENT TRACK OF TS ARTHUR MAKES ITS
CLOSEST PASS OF OUR REGION, STILL WELL OFFSHORE, AS IT RACES
TOWARDS THE NORTHEAST SO DIRECT IMPACTS FROM THE SYSTEM WILL BE
MINIMAL, WITH SOME MOISTURE ENHANCEMENT AHEAD OF THE COLD FRONT.

SATURDAY - SUNDAY...HIGH PRESSURE AND NORTHWEST WINDS WILL BE IN
PLACE WITH LOWERING DEWPOINTS AND TEMPERATURES. EXPECTING DRY
WEATHER FOR THE WEEKEND WITH TEMPERATURES RIGHT AROUND AVERAGE.

MONDAY...HIGH PRESSURE MOVES OFFSHORE AND A RETURN FLOW SETS UP
SO WE WILL SEE A RETURN TO THE HEAT AND HUMIDITY. MEDIUM RANGE
GUIDANCE DIFFERS A BIT ON HOW FAST THE BOUNDARY LAYER MOISTENS
UNDER THE WARM AIR/THETA-E ADVECTION TAKING PLACE. THE TIMING OF
THE NEXT MID-LEVEL IMPULSE IS ALSO SUSPECT WITH THE GFS MUCH
WETTER THAN THE EURO. FOR THE TIME BEING USED A BLEND OF
PERSISTENCE AND WPC GIVING A CHANCE FOR SHOWERS ACROSS OUR
NORTHERN TIER ZONES.

TUESDAY - WEDNESDAY...PRE-FRONTAL HEAT TROUGHS BOTH AFTERNOONS
SHOULD BE ENOUGH OF A FOCUS FOR SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF THE NEXT COLD FRONT. THE NEXT FRONT IS
EXPECTED TO CROSS/STALL ACROSS THE REGION ON WEDNESDAY WITH
CONTINUED SHOWERY ACTIVITY. TEMPERATURES SHOULD BE WELL ABOVE
NORMAL.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THUNDERSTORMS WILL CONTINUE TO MAKE THEIR WAY EASTWARD ACROSS OUR
FORECAST AREA DURING THE EVENING HOURS. WHILE CONDITIONS WILL BE
MOSTLY IN THE VFR CATEGORY, THE THUNDERSTORMS WILL BE ACCOMPANIED
BY IFR CONDITIONS ALONG WITH FREQUENT LIGHTNING, GUSTY WINDS AND
HEAVY RAIN.

THE THUNDERSTORM ACTIVITY SHOULD LESSEN FOR THE OVERNIGHT PERIOD
WITH LINGERING CLOUDS AND SHOWERS ANTICIPATED. CONDITIONS SHOULD
BE MOSTLY VFR WITH OCCASIONAL MVFR CEILINGS AND VISIBILITY VALUES.

SHOWERS AND SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ON
THURSDAY MORNING AND THEY SHOULD CONTINUE THROUGH THE AFTERNOON.
CONDITIONS MAY DETERIORATE AS THE DAY PROGRESSES. THE RAIN WILL
LIKELY BE HEAVY AT TIMES.

THE WIND SHOULD FAVOR THE SOUTH AND SOUTHWEST AROUND 8 TO 10
KNOTS INTO THIS EVENING. A LIGHT AND VARIABLE WIND IS EXPECTED FOR
OVERNIGHT. A SOUTH TO SOUTHWEST WIND AROUND 8 TO 10 KNOTS IS
FORECAST FOR THURSDAY.

OUTLOOK...
FRIDAY...MOSTLY POOR CONDITIONS WITH CIG/VSBY RESTRICTIONS AND
OCNL SHOWERS/TSTMS. GUSTY NORTH-NORTHWEST WINDS LIKELY.

FRIDAY NIGHT THRU SUNDAY...MOSTLY VFR. GUSTY WINDS SAT.

MONDAY...VFR. POSSIBLE AFTERNOON SHOWERS/THUNDERSTORMS NORTH OF
PHL.

&&

.MARINE...
WE HAVE CANCELED THE SMALL CRAFT ADVISORY THIS EVENING AS THE
WINDS ARE CURRENTLY TIED TO THE THUNDERSTORM ACTIVITY THOUGH SOME
GUSTS UPWARDS OF 20 KNOTS ARE POSSIBLE OUTSIDE THE STORMS.

A SOUTHERLY FLOW IS EXPECTED ON THE COASTAL WATERS OF NEW JERSEY
AND DELAWARE FOR TONIGHT AND THURSDAY. SPEEDS SHOULD BE MAINLY IN
THE 10 TO 20 KNOT RANGE.

WIND SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW THE SMALL CRAFT
ADVISORY CRITERIA FOR TONIGHT AND THURSDAY.

OUTLOOK...
FRIDAY...MARINE HEADLINES EXPECTED MUCH OF THE PERIOD WITH THE
INFLUENCE OF ARTHUR PASSING EAST OF THE WATERS.

SAT THRU MON...SCA SEAS EARLY SAT THEN SUB-SCA THRU MON.

&&

.HYDROLOGY...
WE HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR THE I-95
CORRIDOR AND ALL POINTS WESTWARD BETWEEN 12Z THURSDAY AND 16Z
FRIDAY.

REASONS...SLOW MOVING SURFACE FRONT, 2.00" PW'S AHEAD AND ALONG
THE FRONT, AMPLE INSTABILITY, PRONOUNCED UPPER LEVEL DIVERGENCE,
AND THE POSSIBILITY OF A PREDECESSOR RAINFALL EVENT OR PRE.

TIMING...WHILE AN ABOVE INGREDIENT OR TWO ARE IN PLACE AT SOME
TIME TEMPORALLY WITHIN THE WATCH, THEY ALL COME TOGETHER TOMORROW
AFTERNOON INTO TOMORROW EVENING. DURING THIS TIME, THE PW'S PEAK
AROUND 2.00" AND THE RIGHT REAR QUAD OF THE H25 JET IS OVERHEAD.

PREDECESSOR RAINFALL EVENTS (PRE)...AT THE MOMENT, THE GENERAL
QPF CONSENSUS FOR THE REGION IS BETWEEN ONE TO THREE INCHES OF
RAINFALL, FALLING TOMORROW INTO FRIDAY MORNING. THAT SAID, IS IT
KNOWN THAT NWP MODELS CAN UNDERESTIMATE HEAVY RAINFALL ASSOCIATED
WITH A PRE.

DO WE HAVE PRE INGREDIENTS? YES WE DO. THIS INCLUDES THE RIGHT
REAR UPPER JET, BEING AHEAD OF THE MEAN LONG-WAVE TROUGH AXIS AT
THE MID-LEVELS, AND NEAR OR JUST WEST OF A LOW-LEVEL THETA-E RIDGE
AXIS. ADDITIONALLY, IF YOU LOOK AT THE CLIMATOLOGY OF PRE'S, MORE
OF THEM ARE TO THE LEFT OF A CYCLONE TRACK.

ALL OF THE ABOVE, AT LEAST AT THIS TIME, SEEM TO BE COMING
TOGETHER OVER SOUTHEAST PA. THIS IS WHY WE ARE PAINTING THE WATCH
ACROSS THE I-95 CORRIDOR AND POINTS TO THE WEST.

ANOTHER CONCERN IS THAT THE RIDGING RIGHT TO THE WEST OF ARTHUR
COULD SLOW THE APPROACHING FRONT DOWN EVEN MORE THAN WHAT MODELS
ARE CURRENTLY SUGGESTING.

ON A POSITIVE NOTE, ONE OF THE MORE TYPICAL INGREDIENTS WE
COMMONLY SEE IN LARGE RAIN EVENTS ACROSS THE FALL LINE IS A
PERSISTENT SOUTHEAST FLOW WITH AN EXTENDED FETCH. IN THIS CASE, WE
ARE NOT SEEING THAT, ALTHOUGH THE WINDS SHOULD GO SOUTHEAST RIGHT
AHEAD OF THE FRONT AND THE BEST SURFACE CONVERGENCE.

RAINFALL...1.00 TO 3.00", BUT WITH PW'S AROUND 2.00" CAN
DEFINITELY SEE 4.00", MAYBE 5.00" IN SOME ISOLATED SPOTS.

FLOODING...WE ARE NOT EXPECTING FLOODING ON ANY MAIN STEMS AT THIS
TIME. OUR CONCERN LIES WITH THE SMALLER CREEKS AND STREAMS ACROSS
SOUTHEAST PA AND NORTHERN DELAWARE AS WELL AS URBAN OR POOR
DRAINAGE AREAS.

&&

.RIP CURRENTS...
AN INCREASE IN RIP CURRENT RISK LIKELY THIS WEEKEND AS TROPICAL
STORM ARTHUR MOVES ALONG THE EAST COAST. THE RISK OF RIP CURRENTS
WILL BE AT LEAST MODERATE IF NOT HIGH DURING THE HOLIDAY WEEKEND
GIVEN THE LATEST NHC FORECAST. THIS POSES A HUGE CONCERN
CONSIDERING THE LARGE NUMBERS OF PEOPLE, INCLUDING THE LESS
EXPERIENCED SWIMMERS, WHO WILL VENTURE OUT DURING ONE OF THE
BIGGEST BEACH WEEKENDS OF THE YEAR. THE TRANQUIL WEATHER
CONDITIONS ON LAND THIS WEEKEND COULD LEAD TO A FALSE SENSE OF
SAFETY IN THE WATERS.

RIP CURRENTS ARE LIFE-THREATENING IF YOU/RE NOT PREPARED TO
HANDLE THEM. FOR THE GREATEST CHANCE OF SAFETY...SWIM ONLY UNDER
THE WATCHFUL EYES OF LIFEGUARDS. OTHERWISE ANY OPPORTUNITY FOR
RESCUE CAN SUFFER FROM A MUCH GREATER RESPONSE DELAY AND BE FATAL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FROM 8 AM EDT THURSDAY THROUGH FRIDAY
     MORNING FOR PAZ054-055-060>062-070-071-101>106.
NJ...FLASH FLOOD WATCH FROM 8 AM EDT THURSDAY THROUGH FRIDAY
     MORNING FOR NJZ001-007>010-012-013-015>019.
DE...FLASH FLOOD WATCH FROM 8 AM EDT THURSDAY THROUGH FRIDAY
     MORNING FOR DEZ001.
MD...FLASH FLOOD WATCH FROM 8 AM EDT THURSDAY THROUGH FRIDAY
     MORNING FOR MDZ008.
MARINE...NONE.

&&

SYNOPSIS...GAINES/O'HARA
NEAR TERM...IOVINO/HEAVENER
SHORT TERM...IOVINO
LONG TERM...HEAVENER/O'HARA
AVIATION...IOVINO/HEAVENER
MARINE...IOVINO/HEAVENER
HYDROLOGY...KRUZDLO
RIP CURRENTS...
Hazardous weather outlook, Jul 2, 10:17 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 PM EDT WED JUL 2 2014

DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-070-
071-101>106-040230-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
1017 PM EDT WED JUL 2 2014

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THURSDAY THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

TROPICAL STORM ARTHUR HAS DEVELOPED OFF THE FLORIDA COAST. THIS
SYSTEM IS FORECASTED TO MOVE NORTHEASTWARD NEAR THE CAROLINAS AND
THEN OFF THE NORTHERN MID-ATLANTIC COAST LATE THIS WEEK. THE
POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL EXIST IN ADVANCE OF
THIS SYSTEM LATE IN THE WEEK ALONG A FRONTAL BOUNDARY. ANY
ADDITIONAL IMPACTS WILL BE DETERMINED BY THE SIZE AND TRACK OF
THIS SYSTEM, WHICH IS STILL UNCERTAIN AT THIS TIME. PLEASE REFER
TO THE THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE
CENTER WHILE WE KEEP YOU UPDATED ON ANY POTENTIAL IMPACTS TO THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-040230-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
1017 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOCALIZED FLOODING FROM SHOWERS AND THUNDERSTORMS IS POSSIBLE
THURSDAY THROUGH FRIDAY.

TROPICAL STORM ARTHUR HAS DEVELOPED OFF THE FLORIDA COAST. THIS
SYSTEM IS FORECASTED TO MOVE NORTHEASTWARD NEAR THE CAROLINAS AND
THEN OFF THE NORTHERN MID-ATLANTIC COAST LATE THIS WEEK. THE
POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL EXIST IN ADVANCE OF
THIS SYSTEM LATE IN THE WEEK ALONG A FRONTAL BOUNDARY. ANY
ADDITIONAL IMPACTS WILL BE DETERMINED BY THE SIZE AND TRACK OF
THIS SYSTEM, WHICH IS STILL UNCERTAIN AT THIS TIME. PLEASE REFER
TO THE THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE
CENTER WHILE WE KEEP YOU UPDATED ON ANY POTENTIAL IMPACTS TO THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-040230-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
1017 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOCALIZED FLOODING FROM SHOWERS AND THUNDERSTORMS IS POSSIBLE
THURSDAY THROUGH FRIDAY.

TROPICAL STORM ARTHUR HAS DEVELOPED OFF THE FLORIDA COAST. THIS
SYSTEM IS FORECASTED TO MOVE NORTHEASTWARD NEAR THE CAROLINAS AND
THEN OFF THE NORTHERN MID-ATLANTIC COAST LATE THIS WEEK. THE
POTENTIAL FOR HEAVY RAINFALL AND FLOODING WILL EXIST IN ADVANCE OF
THIS SYSTEM LATE IN THE WEEK ALONG A FRONTAL BOUNDARY. ANY
ADDITIONAL IMPACTS WILL BE DETERMINED BY THE SIZE AND TRACK OF
THIS SYSTEM, WHICH IS STILL UNCERTAIN AT THIS TIME. PLEASE REFER
TO THE THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE
CENTER WHILE WE KEEP YOU UPDATED ON ANY POTENTIAL IMPACTS TO THE
REGION.

ENHANCED RIP CURRENTS ARE EXPECTED THURSDAY THROUGH THE HOLIDAY
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-040230-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1017 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TROPICAL STORM ARTHUR HAS DEVELOPED OFF THE FLORIDA COAST. THIS
SYSTEM IS FORECASTED TO MOVE NORTHEASTWARD NEAR THE CAROLINAS AND
THEN OFF THE NORTHERN MID-ATLANTIC COAST LATE THIS WEEK. ANY
IMPACTS, INCLUDING WINDS AND SEAS, WILL BE DETERMINED BY THE SIZE
AND TRACK OF THIS SYSTEM, WHICH IS STILL UNCERTAIN AT THIS TIME.
PLEASE REFER TO THE THE LATEST FORECAST TRACK FROM THE NATIONAL
HURRICANE CENTER WHILE WE KEEP YOU UPDATED ON ANY POTENTIAL
IMPACTS TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 2, 9:01 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
901 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     FLASH FLOOD      WOODBRIDGE              40.56N  74.28W
07/02/2014                   MIDDLESEX          NJ   TRAINED SPOTTER

            MULTIPLE REPORTS OF HIGH WATER RESCUES AT ROUTE 9 IN
            WOODBRIDGE.

&&

EVENT NUMBER PHI1400354

JOHNSON
Local storm report, Jul 2, 9:03 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     FLASH FLOOD      SAYREVILLE              40.47N  74.32W
07/02/2014                   MIDDLESEX          NJ   TRAINED SPOTTER

            MULTIPLE REPORTS OF HIGH WATER RESCUES WHERE HIGHWAY
            9... 35... AND ROUTE 4 COME TOGETHER.

&&

EVENT NUMBER PHI1400355

JOHNSON
Special weather statement, Jul 2, 10:08 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 PM EDT WED JUL 2 2014

NJZ018-019-PAZ070-071-102-104-106-030315-
CAMDEN NJ-DELAWARE PA-EASTERN CHESTER PA-EASTERN MONTGOMERY PA-
LOWER BUCKS PA-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
1008 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM WILL AFFECT DELAWARE...EAST CENTRAL
CHESTER...NORTHWESTERN BURLINGTON...NORTHWESTERN CAMDEN...
PHILADELPHIA...SOUTH CENTRAL BUCKS AND SOUTHEASTERN MONTGOMERY
COUNTIES...

AT 1006 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEST CHESTER...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR PENN WYNNE AROUND 1020 PM...ROXBOROUGH AROUND
1030 PM...GERMANTOWN AROUND 1040 PM...TACONY AROUND 1050 PM...
NORTHEAST PHILADELPHIA AROUND 1100 PM AND CORNWELLS HEIGHTS-EDDINGTON
AROUND 1110 PM.

LAT...LON 4024 7499 3998 7488 3984 7543 4001 7552

FORECASTER:SFJ
Local storm report, Jul 2, 10:17 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1017 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     4 SW MOUNT HOLLY WFO    39.97N  74.87W
07/02/2014                   BURLINGTON         NJ   TRAINED SPOTTER

            TREE DOWN ALONG I 295. TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER PHI1400357

JOHNSON
Special weather statement, Jul 2, 10:24 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1024 PM EDT WED JUL 2 2014

DEZ001-MDZ008-030300-
CECIL MD-NEW CASTLE DE-
1024 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NEW CASTLE AND EAST
CENTRAL CECIL COUNTIES...

AT 1021 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAYOTS...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CHESAPEAKE CITY AROUND 1030 PM...MOUNT
PLEASANT AROUND 1040 PM AND DELAWARE CITY AROUND 1050 PM.

LAT...LON 3971 7561 3963 7559 3962 7560 3960 7560
      3958 7558 3950 7556 3948 7558 3940 7591
      3957 7599

FORECASTER:SFJ
Special weather statement, Jul 2, 10:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 PM EDT WED JUL 2 2014

NJZ016>019-021-022-027-030330-
ATLANTIC NJ-CAMDEN NJ-CUMBERLAND NJ-GLOUCESTER NJ-
NORTHWESTERN BURLINGTON NJ-SALEM NJ-SOUTHEASTERN BURLINGTON NJ-
1030 PM EDT WED JUL 2 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...NORTHEASTERN
CUMBERLAND...SOUTHEASTERN CAMDEN...SOUTHEASTERN GLOUCESTER...
SOUTHEASTERN SALEM AND SOUTHERN BURLINGTON COUNTIES...

AT 1028 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ELMER TO DOROTHY...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR FRANKLINVILLE AROUND 1040 PM...WILLIAMSTOWN
AROUND 1050 PM...SICKLERVILLE AROUND 1100 PM...ATCO AROUND 1110 PM...
MARLTON LAKES AROUND 1120 PM AND TABERNACLE AROUND 1130 PM.

LAT...LON 3931 7483 3932 7487 3925 7491 3958 7533
      3990 7477 3964 7438 3961 7439

FORECASTER:SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:07 PM EDTAreal Flood AdvisoryPHIBurlington, Mercer, Middlesex, Monmouth, Ocean4 hr
Jul 2, 8:08 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Cumberland, Gloucester, Salem52 min
Jul 2, 8:19 PM EDTSpecial Weather StatementPHIMercer, Middlesex, Monmouth56 min
Jul 2, 8:25 PM EDTFlash Flood WarningPHIBurlington, Mercer, Middlesex, Monmouth, Somerset4 hr
Jul 2, 8:33 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean57 min
Jul 2, 8:53 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester, Ocean, Salem67 min
Jul 2, 8:59 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Monmouth, Ocean4 hr
Jul 2, 9:54 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean44 min
Jul 2, 10:20 PM EDTSpecial Marine WarningPHI55 min
Jul 2, 10:38 PM EDTAreal Flood AdvisoryPHIBurlington, Camden112 min
Jul 2, 10:58 PM EDTSpecial Weather StatementPHIBurlington62 min
Jul 2, 11:17 PM EDTFlash Flood WarningPHIBurlington3 hr
Jul 3, 12:19 AM EDTSpecial Marine WarningPHI116 min
Jul 3, 12:23 AM EDTSpecial Marine WarningPHI67 min
Jul 3, 12:26 AM EDTSpecial Marine WarningPHI64 min
Jul 3, 12:41 AM EDTSevere Thunderstorm WarningPHICumberland50 min
Jul 3, 1:00 AM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem45 min
Jul 3, 1:14 AM EDTSpecial Marine WarningPHI61 min
Jul 3, 1:19 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more56 min
Jul 3, 1:52 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Ocean4 hr
Jul 3, 1:56 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Ocean53 min
Jul 3, 2:08 AM EDTSpecial Marine WarningPHI67 min
Jul 3, 2:34 AM EDTSpecial Weather StatementPHIMonmouth56 min
Jul 3, 5:46 AM EDTSmall Craft AdvisoryPHI54 hr
Jul 3, 1:22 PM EDTSpecial Weather StatementPHIWarren38 min
Jul 3, 1:57 PM EDTTornado WarningPHIWarren24 min
Jul 3, 2:23 PM EDTSpecial Weather StatementPHISussex52 min
Jul 3, 3:27 PM EDTHigh Surf AdvisoryPHIAtlantic, Cape May, Monmouth, Ocean41 hr
Jul 3, 4:26 PM EDTSpecial Weather StatementPHIWarren49 min
Jul 3, 5:00 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex60 min
Jul 3, 5:21 PM EDTSpecial Weather StatementPHISussex54 min
Jul 3, 5:50 PM EDTSevere Thunderstorm WarningPHISussex55 min
Jul 3, 6:17 PM EDTAreal Flood AdvisoryPHISussex4 hr
Jul 3, 6:38 PM EDTSpecial Weather StatementPHIWarren67 min
Jul 3, 6:42 PM EDTFlash Flood WarningPHISussex4 hr
Jul 3, 6:46 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester44 min
Jul 3, 6:47 PM EDTSevere Thunderstorm WarningPHIHunterdon, Sussex, Warren58 min
Jul 3, 7:02 PM EDTAreal Flood AdvisoryPHISussex, Warren4 hr
Jul 3, 7:05 PM EDTSpecial Weather StatementPHIHunterdon55 min
Jul 3, 7:14 PM EDTSpecial Weather StatementPHISussex61 min
Jul 3, 7:20 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Morris, Somerset55 min
Jul 3, 7:25 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Morris, Somerset, Warren65 min
Jul 3, 7:29 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean61 min
Jul 3, 7:44 PM EDTFlash Flood WarningPHIMercer, Middlesex, Morris, Somerset4 hr
Jul 2, 10:08 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia67 min
Jul 3, 3:15 PM EDTSpecial Weather StatementPHILebanon45 min
Jul 3, 4:08 PM EDTSpecial Weather StatementPHICarbon52 min
Jul 3, 5:06 PM EDTSpecial Weather StatementPHIMonroe24 min
Jul 3, 5:36 PM EDTSevere Thunderstorm WarningPHIChester69 min
Jul 3, 5:55 PM EDTSevere Thunderstorm WarningPHIMonroe35 min
Jul 3, 5:58 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe62 min
Jul 3, 6:02 PM EDTTornado WarningPHICarbon, Monroe28 min
Jul 3, 6:19 PM EDTSevere Thunderstorm WarningPHIMonroe56 min
Jul 3, 6:21 PM EDTSevere Thunderstorm WarningPHIChester, Delaware39 min
Jul 3, 6:54 PM EDTSpecial Weather StatementPHIMontgomery66 min
Jul 2, 10:24 PM EDTSpecial Weather StatementPHICecil36 min
Jul 2, 10:50 PM EDTSpecial Weather StatementPHITalbot55 min
Jul 2, 11:20 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's55 min
Jul 2, 11:24 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's, Talbot66 min
Jul 2, 11:47 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot58 min
Jul 3, 12:04 AM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's56 min
Jul 3, 12:34 AM EDTAreal Flood AdvisoryPHICecil, Kent, Queen Anne's3 hr
Jul 3, 7:00 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot60 min

Nearby

Special Weather Statements in New Jersey, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.